GERD GIRMANN, M.D.; HANS PEES, M.D.; PAUL GERHARD SCHEURLEN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Fasola and coworkers (1) recently have reported the second case (2) of a mexiletine-associated thrombocytopenia with platelets having been counted in edetic acid-anticoagulated blood. We have observed a hitherto unknown association between mexiletine and pseudothrombocytopenia, in which antibodies in patients' sera (3) react with platelets anticoagulated with edetic acid or other agents (4, 5) causing agglutination and spuriously low platelet counts.
In July 1982, a 62-year-old man was hospitalized for thrombocytopenia. After a myocardial infarction in 1981, he received nifedipine, isosorbide dinitrate, and mexiletine (600 mg/d). He had no history of bleeding. After edetic acid treatment, an
GIRMANN G, PEES H, SCHEURLEN PG. Pseudothrombocytopenia and Mexiletine. Ann Intern Med. 1984;100:767. doi: https://doi.org/10.7326/0003-4819-100-5-767_1
Download citation file:
Published: Ann Intern Med. 1984;100(5):767.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use